Elevated LFTs and recurrent pain episodes with no answers...
I am a 30 year old mother of 1 with PCOS, hypothyroid and psoriasis, I had my gallbladder removed in 2004.. I take synthroid and OTC allergy medication as well as OTC Zantac. I recently had a right oophrectomy and D+C without complications. 4 days post OP I began having pain between my ribs, with nausea, loss of appetite and restlessness. I went to the ER and was admitted with hepatitis. I tested negative for Hep A, B, C, I had a CT scan, ultrasound and upper endoscope, all of which showed nothing. I was in the hospital for a week receiving pain meds and fluids. I was discharged and on follow up my AST/ALT had returned to almost normal. I was in the ER 3 weeks ago on a Saturday for a ruptured ovarian cyst, and LFTs were normal. Began having pain again on Wednesday and LFTs were found to be higher than they were on my 1st admission. I spent another week in the hospital, however, I have no more answers now than I did before admission. LFTs were down to around 200 when I was discharged, however I am still having pain. I do not drink and never have, I do not take high doses of NSAIDs, and other than the ruptured ovarian cyst, I have been pretty healthy. My question is, since all the tests have come back negative,what should my next step be?? Also, can I expect this to get worse as time passes??
If your liver enzymes are still elevated I think you should be seen by a hepatologist.
If there are no hepatologists in your area then I'd see a gastroenterologist. But a liver specialist would likely be the best doctor to diagnose and treat you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.